Facebook Pixel
EmpowHER Guest

Used Plan B, got period, but now am late for next period :(

By Anonymous May 31, 2010 - 9:38am
Rate This

My boyfriend and I were virgins, and had unprotected sex, but he and myself did not ejaculate. I took Plan B the next night because I was worried, and was feeling regretful and upset for being so stupid and unprotected. About 1-1.5 weeks later I got what I believed to be my period. It would have been 2 weeks early had I not taken Plan B. That was May 1st when I got the Plan B related period--it lasted about 5 days (normal for me). Now it is May 31st, and I still do not have my period. I am very worried that I might be pregnant. I haven't taken a test yet, but will this week...but am very confused if my delay in period could be related to the Plan B. Does Plan B affect your subsequent menstrual cycles? I appreciate any help you can provide, I am so scared and terrified, and the information that is available on the internet is very confusing, and makes me very upset. And I know stress can impact your period, so it can't be helping. I am waiting to get my period so I can have my depo shot and be protected.

Add a Comment8 Comments

Hi, Anon,

You can breathe easy. From what you say, I don't see how you could be pregnant. Plan B absolutely can affect your menstrual cycles for 1 to 2 months after you use it. It even lists "menstrual irregularities" among its side effects. Please don't be scared or terrified. You did everything exactly right, and your period is just reacting to the hormones from the Plan B. I would guess that you'll get your period sometime in the next 10 days to two weeks and that it'll get back to regular after that.

June 1, 2010 - 9:19am
EmpowHER Guest
Anonymous (reply to Diane Porter)

Hi Diane :)
Thank you for your response to my post--I really appreciate it! I know it seems as if I'm overreacting since there was no penile pentration..its just the prec*m that has me concerned. I have a bit of an update...yesterday I noticed some spotting (red lightish colour) when I used the washroom, which I thought was the start of my period, but to my disappointment, I have seen nothing since then. Does that spotting sound like the beginning of my period or just coincidental? Also, I couldn't take the stress any longer so I took a pregnancy test...which was negative! So I am relieved, but at the same time, won't feel I'm out of the clear until it comes. Do you know anything about the depo shot? Is it effective?

Thanks for all of your help!

June 1, 2010 - 12:39pm
(reply to Anonymous)

The spotting you are experiencing could be the start of a period, or "breakthrough bleeding" (bleeding in between your period), which can happen after taking Plan B. Your period may be irregular for a cycle or two.

Yes, the birth control shot (Depo Provera) is one of the most effective forms of birth control! You can read more about it below, or feel free to ask us specific questions:
Planned Parenthood: Depo

June 1, 2010 - 7:31pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

Hi Alison :)

Thank you for your reply! It was the start of my period YAY! and I went for my depo shot yesterday..the only question I have is how you know its working? I mean, in some cases, women don't get their periods so how do you know you're not pregnant?


June 3, 2010 - 7:18pm
(reply to Anonymous)

Hi, Anon,

So glad you got your period, and that you've decided on a good form of birth control. Depo shots, if you keep up with them right on time, can have a 99% effective rating -- that means just 1 in 100 women could get pregnant while taking them. But yes, if your periods cease and you happen to be that 1 in 100, you wouldn't know until you started having some of the other symptoms of pregnancy -- nausea, fatigue, tender breasts, frequent urination, etc, enough to make you suspicious and take a pregnancy test.

Here's a good page explaining the ins and outs of how Depo-Provera works in your body. I think after reading it, you'll see how small the chances actually are:


Does that help?

June 4, 2010 - 9:17am
EmpowHER Guest
Anonymous (reply to Diane Porter)

Hi Diane :)

Thank you for providing that link it was extremely helpful, and answered all my questions! I can now rest easy knowing I'm safe, and protected, and now my body can start to adjust from the heavy stress that was put on it worrying and with Plan B.

Thank you to everyone for your help!

June 5, 2010 - 7:09am
EmpowHER Guest

Sorry to post again! you can see how worried I am about this!

I had the wrong date...it was April 29th when I got the Plan B Period, and my cycle is normally 28 days...so not having it by now is out of the ordinary..... thanks!

( I also apologize for the language above ^ --I meant to use ***)

May 31, 2010 - 10:15am
EmpowHER Guest

I should add that my boyfriend and I had not had sex since then, but we have fooled around in other avenues (fingering) and our fear lies in the pre-cum, and that it may contain sperm/semen. I'm sorry for seeming so stupid about this, I'm just so upset and embarrassed!

May 31, 2010 - 10:02am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!